Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 71, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 19, 2008, 3:34 PM MDT for Goshen County, Niobrara County, Wyoming; Sioux County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2008, 3:34 PM MDT (21:34 UTC)
- Expired
- Jun 19, 2008, 4:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Sioux County, NE, Goshen County, WY, Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:53 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 192135 SVRCYS NEC165-WYC015-027-192215- /O.NEW.KCYS.SV.W.0071.080619T2134Z-080619T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 334 PM MDT THU JUN 19 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING... WEST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... NORTHEASTERN GOSHEN COUNTY IN SOUTHEAST WYOMING... * UNTIL 415 PM MDT * AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JAY EM...OR 19 MILES SOUTHEAST OF LUSK...AND MOVING EAST AT 19 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PRAIRIE CENTER BY 345 PM... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4264 10393 4231 10396 4245 10443 4262 10436 TIME...MOT...LOC 2134Z 287DEG 16KT 4251 10428 $$ DAUGHERTY
3 follow-up statements
000 WWUS55 KCYS 192201 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 402 PM MDT THU JUN 19 2008 NEC165-WYC015-027-192215- /O.CON.KCYS.SV.W.0071.000000T0000Z-080619T2215Z/ SIOUX NE-NIOBRARA WY-GOSHEN WY- 402 PM MDT THU JUN 19 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR NORTHEASTERN GOSHEN...EXTREME SOUTHEASTERN NIOBRARA AND WEST CENTRAL SIOUX COUNTIES... AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PRAIRIE CENTER...OR 26 MILES SOUTHEAST OF LUSK...MOVING EAST AT 18 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY EVENING FOR EAST CENTRAL WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4264 10393 4231 10396 4245 10443 4262 10436 TIME...MOT...LOC 2202Z 287DEG 16KT 4247 10412 $$ DAUGHERTY
000 WWUS55 KCYS 192214 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 414 PM MDT THU JUN 19 2008 NEC165-WYC015-027-192224- /O.EXP.KCYS.SV.W.0071.000000T0000Z-080619T2215Z/ SIOUX NE-NIOBRARA WY-GOSHEN WY- 414 PM MDT THU JUN 19 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GOSHEN...EXTREME SOUTHEASTERN NIOBRARA AND WEST CENTRAL SIOUX COUNTIES WILL EXPIRE AT 415 PM MDT... ALTHOUGH THE WARNING WILL BE ALLOWED TO EXPIRE...THUNDERSTORMS WITH SMALL HAIL...TORRENTIAL RAID...WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY EVENING FOR EAST CENTRAL WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4264 10393 4231 10396 4245 10443 4262 10436 TIME...MOT...LOC 2214Z 287DEG 16KT 4245 10405 $$ HAHN
000 WWUS55 KCYS 192214 RRA SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 414 PM MDT THU JUN 19 2008 NEC165-WYC015-027-192224- /O.EXP.KCYS.SV.W.0071.000000T0000Z-080619T2215Z/ SIOUX NE-NIOBRARA WY-GOSHEN WY- 414 PM MDT THU JUN 19 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GOSHEN...EXTREME SOUTHEASTERN NIOBRARA AND WEST CENTRAL SIOUX COUNTIES WILL EXPIRE AT 415 PM MDT... ALTHOUGH THE WARNING WILL BE ALLOWED TO EXPIRE...THUNDERSTORMS WITH SMALL HAIL...TORRENTIAL RAIN...WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY EVENING FOR EAST CENTRAL WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4264 10393 4231 10396 4245 10443 4262 10436 TIME...MOT...LOC 2214Z 287DEG 16KT 4245 10405 $$ HAHN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:30 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 19, 12:30 PM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1230 PM MDT THU JUN 19 2008 .SHORT TERM...EXPECTING MORE OF THE SAME IN THE SHORT TERM...BUT THE RIDGE IS INDEED STRENGTHENING AT A SLOW PACE. UPSLOPE FLOW AT THE SURFACE WILL ENSURE A CHANCE OF STORMS FOR THE REMAINDER OF THE AFTERNOON AND EVENING. OLD OUTFLOW BOUNDARIES LITTER THE CWA...SO WILL NOT TOY WITH ADVANCED PLACEMENT OF THESE STORMS...A BROADBRUSHED SCATTERED WILL COVER IT. AGAIN...MOISTURE WILL ALLOW THE FORMATION OF A LOW CLOUD DECK ACROSS THE SOUTHERN PANHANDLE WITH PATCHY FOG AS WELL. FRIDAY SHOULD SEE EVEN LESS ACTIVITY...ALTHOUGH ISOLATED STORMS WILL STILL FIRE IN THE MOIST BOUNDARY LAYER. SATURDAY WILL FINALLY DRY OUT AND WARM UP AS THE RIDGE MOVES EAST AS IT CONTINUES TO AMPLIFY. THIS SHOULD PUT AN END TO THE AFTERNOON CONVECTION. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY ABOVE NORMAL TEMPERATURES WILL BE PRESENT ACROSS MUCH OF THE AREA DURING THE EXTENDED TIME FRAME...AS A STRONG UPPER LEVEL RIDGE WILL BE OVERHEAD. GENERAL SURFACE HIGH PRESSURE WILL BE PRESENT TO THE EAST OF THE FORECAST AREA...WHICH WILL CONTINUE TO SUPPORT INCREASED BOUNDARY LAYER MOISTURE AND THE CHANCE FOR CONVECTION TO DEVELOP IN THE AFTERNOON AND EVENING HOURS EAST OF THE LARAMIE RANGE. AREAS WEST OF THE LARAMIE RANGE WILL HAVE MUCH MORE LIMITED MOISTURE PRESENT WHICH SHOULD KEEP SHOWERS AND THUNDERSTORMS FROM FORMING. WARM 700 MB TEMPERATURES DURING THE PERIOD WILL HELP TO INHIBIT CONVECTIVE DEVELOPMENT DURING THE PERIOD...BUT FEEL THAT SLIGHT CHANCES FOR THUNDERSTORMS ARE WARRANTED GIVEN THE SUPPORT INDICATED IN THE BUFR SOUNDINGS FROM THE FORECAST MODELS. && .AVIATION...MAINLY VFR OUTSIDE OF THE SCATTERED STORMS THIS AFTERNOON AND EVENING. A LOW DECK SHOULD SET UP ACROSS THE SOUTHERN PANHANDLE TONIGHT...BUT THE CIGS SHOULD BE AT OT ABOVE 3000 FEET. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SOWKO LONG TERM....SJC
Hazardous weather outlook, Jun 19, 3:10 PM MDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 310 PM MDT THU JUN 19 2008 WYZ059-060-202115- CONVERSE-NIOBRARA- 310 PM MDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 1000 PM MDT FOR A SCATTERED COVERAGE OF THUNDERSTORMS WHICH WILL CONTINUE TO DEVELOP ALONG THE NORTHERN LARAMIE RANGE EARLY THIS AFTERNOON AND THEN SPREAD EAST THROUGH THE EVENING. SOME OF THE STORMS WILL PRODUCE HAIL...STRONG WIND GUSTS AND HEAVY RAIN. IN GENERAL...MOST OF THE HAIL THAT FALLS WILL BE SMALL AND WIND GUSTS WILL BE UP TO 50 MPH. ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR SOUTHEAST WYOMING EACH DAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ061>070-202115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 310 PM MDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BY LATE AFTERNOON AND CONTINUE THROUGH THIS EVENING. A FEW OF THE STORMS WILL PRODUCE SEVERE WEATHER WITH LARGE HAIL...STRONG WINDS AND HEAVY RAIN...ESPECIALLY OVER THE PANHANDLE. HEAVY RAINFALL OVER PORTIONS OF SCOTTS BLUFF AND SIOUX COUNTIES...WHERE HEAVY RAIN FELL WEDNESDAY EVENING...MAY PRODUCE LOCAL AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE EACH DAY THROUGH WEDNESDAY. SOME OF THE STORMS COULD PRODUCE SEVERE WEATHER EACH AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:02 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Platte | 20 min |
| Jun 18, 6:50 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 40 min |
| Jun 18, 7:12 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 48 min |
| Jun 18, 8:33 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 42 min |
| Jun 19, 3:20 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 40 min |
| Jun 18, 6:48 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 27 min |
| Jun 18, 8:19 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 27 min |
| Jun 18, 8:28 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 22 min |
| Jun 18, 8:31 PM MDT | Flash Flood Warning | CYS | Sioux | 119 min |
| Jun 18, 10:35 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 39 min |
| Jun 18, 10:58 PM MDT | Flash Flood Warning | CYS | Scotts Bluff, Sioux | 3 hr |
| Jun 18, 11:32 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 58 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.